Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 3, 2021, 6:06 PM CDT for Terry County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 6:06 PM CDT (23:06 UTC)
- Expired
- May 3, 2021, 6:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
County Terry County, TX
The radar
The Lubbock radar (KLBB), 92 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3894 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607 WWUS84 KMAF 032306 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 606 PM CDT Mon May 3 2021 TXZ045-046-032330- Dawson TX-Gaines TX- 606 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAINES AND NORTHWESTERN DAWSON COUNTIES UNTIL 630 PM CDT... At 605 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Seagraves, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Welch and Loop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for western Texas. LAT...LON 3285 10208 3288 10245 3296 10245 3296 10208 TIME...MOT...LOC 2305Z 268DEG 26KT 3292 10236 $$ 49
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 3, 2:12 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 3, 2:12 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
212 PM CDT Mon May 3 2021
.DISCUSSION...
Cooler conditions are expected the next few days before hot
temperatures and a chance for storms return late this week.
Currently, surface observations show a cold front stretched across
the central Permian Basin and SE NM. This front has stalled due
to strong surface heating and height falls ahead of an upper
trough over NM. Ahead of the front, temperatures have warmed well
into the 80's with some 90's across the Rio Grande and Pecos River
Valleys amid downslope, westerly winds. The very dry air and
strong winds have again brought some fire weather concerns. Find
more details below.
Hi-res models show storms developing over the next few hours along
and just behind the cold front across our northern counties. The
highest coverage of storms will be north of our area, but storms
are likely along and north of a Hobbs to Lamesa to Snyder line.
The main threat will be large hail and damaging winds. These
storms should quickly move out of the area this evening as the
cold front surges back south. Gusty winds and much cooler
conditions are expected behind the front tonight into Tuesday
morning. High winds will develop through Guadalupe Pass through
the morning hours so have the High Wind Warning in effect there.
A beautiful day is expected Tuesday with highs generally in the mid
to upper 70's with light winds. An upper ridge builds in midweek
with temperatures rebounding to seasonal levels. Another weak front
may sneak in Thursday with very little fanfare. The ridge breaks
down Friday as a shortwave moves across the area. This could allow
for a few storms to develop along the dryline over the higher
terrain. Dry conditions and very hot temperatures look to return
this weekend with highs mostly in the 90's.
&&
.FIRE WEATHER...
Elevated Fire Weather is currently confined to the higher terrain
and portions of west Texas where there is a gusty west wind and
critical RH. A Fire Danger Statement is in effect for this region
until early this evening. Fire danger remains low overall as 100-hr
fuel moisture is above the 50th percentile due to recent
precipitation. A cold front currently located across our northern
counties will clear the region this evening. Behind the front, RH
will remain above critical tomorrow with a light north wind. Fire
weather is not expected for the rest of this week as RH remains
at or above critical and winds remain light.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 54 74 51 83 / 10 0 0 0
Carlsbad 50 74 52 88 / 10 0 0 0
Dryden 59 83 57 87 / 0 0 0 0
Fort Stockton 54 77 56 88 / 0 0 0 0
Guadalupe Pass 47 69 55 82 / 10 0 0 0
Hobbs 48 72 50 83 / 20 0 0 0
Marfa 45 76 47 85 / 0 0 0 0
Midland Intl Airport 53 74 52 83 / 0 0 0 0
Odessa 53 74 53 84 / 0 0 0 0
Wink 52 78 54 88 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 10 PM this evening to 5 AM MDT Tuesday
for Guadalupe and Delaware Mountains.
&&
91/29Hazardous weather outlook, May 3, 2:04 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 204 PM CDT Mon May 3 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-041915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 204 PM CDT Mon May 3 2021 /104 PM MDT Mon May 3 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Elevated fire weather conditions are expected today from the Guadalupe and Delaware Mountains and Culberson County eastward to Winkler County and southward to the Davis Mountains and Marfa Plateau. Strong to severe thunderstorms are possible this afternoon and evening across the northern Permian Basin and northern Lea County. Large hail, damaging winds, and frequent lightning will be the main threats. A High Wind Warning is in effect for Guadalupe Pass tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, May 3, 4:46 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
446 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 16 NW GAIL 32.93N 101.65W
05/03/2021 E0.88 INCH Borden TX TRAINED SPOTTER
&&
GREGORY.MURDOCHSpecial weather statement, May 3, 4:59 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
359 PM MDT Mon May 3 2021
NMZ029-032245-
Northern Lea County NM-
359 PM MDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEA COUNTY UNTIL 445
PM MDT...
At 359 PM MDT, Doppler radar was tracking a strong thunderstorm over
Caprock, or 22 miles west of Tatum, moving northeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Caprock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern New Mexico.
LAT...LON 3334 10335 3325 10377 3340 10377 3340 10372
3357 10372 3357 10335
TIME...MOT...LOC 2159Z 233DEG 7KT 3337 10368
24Special weather statement, May 3, 5:15 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 515 PM CDT Mon May 3 2021 TXZ047-048-052-053-032300- Mitchell TX-Scurry TX-Howard TX-Borden TX- 515 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCURRY... NORTHWESTERN MITCHELL...SOUTHEASTERN BORDEN AND NORTHEASTERN HOWARD COUNTIES UNTIL 600 PM CDT... At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near Luther, or 14 miles east of Ackerly, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Luther, J B Thomas Reservoir, Vealmoor, Vincent and Knapp. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for western Texas. LAT...LON 3241 10152 3256 10160 3286 10121 3250 10102 TIME...MOT...LOC 2214Z 237DEG 15KT 3253 10147 24
Special weather statement, May 3, 5:36 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
436 PM MDT Mon May 3 2021
NMZ029-032315-
Northern Lea County NM-
436 PM MDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEA COUNTY UNTIL 515
PM MDT...
At 436 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Caprock, or 24 miles west of Tatum, moving east at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Caprock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern New Mexico.
LAT...LON 3337 10333 3303 10337 3312 10377 3340 10377
3340 10372 3342 10372
TIME...MOT...LOC 2236Z 284DEG 22KT 3327 10373
24Special weather statement, May 3, 5:50 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 450 PM MDT Mon May 3 2021 NMZ029-032315- Northern Lea County NM- 450 PM MDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 515 PM MDT... At 449 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Tatum, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gladiola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 800 PM MDT for southeastern New Mexico. LAT...LON 3321 10306 3333 10337 3357 10326 3357 10305 TIME...MOT...LOC 2249Z 286DEG 25KT 3338 10324 24
Special weather statement, May 3, 6:06 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 606 PM CDT Mon May 3 2021 TXZ045-046-032330- Dawson TX-Gaines TX- 606 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAINES AND NORTHWESTERN DAWSON COUNTIES UNTIL 630 PM CDT... At 605 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Seagraves, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Welch and Loop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for western Texas. LAT...LON 3285 10208 3288 10245 3296 10245 3296 10208 TIME...MOT...LOC 2305Z 268DEG 26KT 3292 10236 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:50 AM CDT | High Wind Warning | MAF | Culberson | 26 hr |
| May 3, 3:35 PM CDT | Special Weather Statement | MAF | Yoakum | 40 min |
| May 3, 3:44 PM CDT | Special Weather Statement | MAF | Dawson | 46 min |
| May 3, 3:54 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 51 min |
| May 3, 4:07 PM CDT | Special Weather Statement | MAF | Yoakum | 23 min |
| May 3, 4:41 PM CDT | Special Weather Statement | MAF | Borden | 49 min |
| May 3, 4:59 PM CDT | Special Weather Statement | MAF | 46 min | |
| May 3, 5:15 PM CDT | Special Weather Statement | MAF | Borden | 45 min |
| May 3, 5:32 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 43 min |
| May 3, 5:50 PM CDT | Special Weather Statement | MAF | Cochran | 25 min |
| May 3, 5:57 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 48 min |
| May 3, 6:23 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 67 min |
| May 3, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 51 min |
| May 3, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 36 min |
| May 3, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 62 min |
| May 3, 5:36 PM CDT | Special Weather Statement | MAF | Lea | 39 min |
| May 3, 6:23 PM CDT | Special Weather Statement | MAF | Lea | 67 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.